Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 111, NWS Wilmington, OH

May 26, 2001Preble County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 26, 2001, 8:41 PM EDT for Preble County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2001, 8:41 PM EDT (00:41 UTC)
Expired
May 26, 2001, 9:15 PM EDT
In force
34 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Preble County, OH

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2001-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2001-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 270041
SVRILN
OHC135-270115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
841 PM EDT SAT MAY 26 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PREBLE COUNTY IN OHIO...

* UNTIL 915 PM EDT...

* AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF ELDORADO...OR ABOUT 11
  MILES SOUTH OF RICHMOND...MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WEST FLORENCE...
  WEST MANCHESTER...
  EATON...
  ELDORADO...
  
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

$$
RANDALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:40 PM EDT, 6 hours 1 minute earlier.

Area forecast discussion, May 26, 2:40 PM EDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
240 PM EDT SAT MAY 26 2001

SFC ANLYS HAS LOW OVR WEST CNTRL IL AT 18Z...WHICH IS PROGGED TO
PUSH SLOWLY ENE TWD FA TNGT.

KILN AND KIND SHOWING ONLY SCT SHRA SE OF FA...THEN ALNG WK BNDRY
EXTNDGG E FM SFC LO ACRS NRN IN AND FAR NW FA. ADDITIONAL SHRA
POPPING UP ALNG OH RVR IN INDIANA/KY AND CVG AREA. NOT EXPECTED TOO
MUCH WITH THESE. BULK OF ACTIVITY TO COME IN LATER.

BEST UVV AND CONVERGENCE IS MOR ASSOC WTH VORT MAX BACK OVR
IL...WHICH WL SWING THRU IN AND INTO WRN FA TNGT...MAINLY AFTR
00Z...AND AFTR 06Z IN THE E. STILL WL GO CATEGORICAL POPS IN NRN TWO
GROUPS...AND LIKELY ELSEWHERE.

AM GOING WITH AN ETA/AVN COMBINATION...WHICH APPEARS TO HAVE SPED
THINGS UP A BIT SINCE PREV RUNS.

FOR TNGT AND EARLY SUN...COLD AIR ALFT SINKS BACK INTO
REGION...ALONG WTH PRETTY GOOD PVA. ACTIVITY SHOULD BE WIDESPREAD
BUT QUIK MOVG. FOR SUN...VORT AND BEST PVA MOVES EASTWARD...BUT
ESPCY NRN FA WL STILL SEE SCT SHRA...WTH SOME LINGERING INTO SUN NT.
MEMORIAL DAY NOW LOOKING PRETTY DRY...ALL THE WAY THROUGH WED BEFORE
THE NEXT SHOT FOR PCP DEVELOPS AGAIN. TMPS REMAIN BLO NORMAL.

.ILN...NONE.
DIAN-REED

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.